MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HOLDING SLEEVE FOR POLYAXIAL SCREWS; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HOLDING SLEEVE FOR POLYAXIAL SCREWS; MISC ORTHO SURGICAL INSTR
Model Number 03.614.017
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date during an unknown case, the 4 screwdriver sleeves' distal end tips were slightly damaged (the rings that attaches to the screw).This impacted the ability to attach the screwdrivers to the screws.There was no patient involvement as the nurse immediately put this instruments aside.Concomitant device reported: screw (part#: unknown, lot#: unknown, quantity: 1).This report is for 1 threaded holding sleeve for polyaxial screws.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot part number: 03.614.017, synthes lot number: t167915, release to warehouse date: 26-apr-2018, manufacture site: tuttlingen.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device history batch null, device history review, review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary: background: i was checking on the statues of the synapse systems and noticed that the screwdriver sleeves distal end tip were slightly damaged (the rings that attaches to the screw).This impacts the ability of the nurses to attach the screwdriver to the screw and makes it difficult.Both sets needed replacement.A total of 4 screwdriver sleeves 03.614.017 need to be replaced.Concomitant device reported: unknown screw (part#: unknown, lot#: unknown, quantity: 1).This complaint involves four (4) devices.Investigation flow: device interaction/functional.Visual inspection: the holding sleeve (part # 03.614.017 & lot # t167915) was received at us cq.Upon visual inspection, no damages were observed on the device except minimal wear which would not contribute to the complaint condition.Functional test: a functional test could not be performed since the holding sleeve was returned by itself.Also, there were no visual defects found.Therefore, the complaint was not confirmed.Unable to perform replicated with the returned device(s).Dimensional inspection: the dimensional analysis was completed, the outer threaded diameter of the shaft, this was within the specification based.Document/specification review: the following drawing(s) reflecting current and manufactured revisions were reviewed: spring loaded threaded driver sleeve: 03_614_017 rev.H & g ,- inner sleeve threaded driver sleeve: 03_614_017_1 rev c.Complaint not confirmed.Investigation conclusion: the complaint condition was not confirmed for the received device as no visual damages were observed on the device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THREADED HOLDING SLEEVE FOR POLYAXIAL SCREWS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10610403
Report Number2939274-2020-04401
Device Sequence Number14188145
Product Code LXH
UDI-Device Identifier10705034714882
UDI-Public(01)10705034714882
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.614.017
Device Catalogue Number03.614.017
Device Lot NumberT167915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HOLD-SL; HOLD-SL; HOLD-SL; HOLD-SL; UNK - SCREWS; UNK - SCREWS